• Previous Article
    Bubbling solutions for the Liouville equation around a quantized singularity in symmetric domains
  • CPAA Home
  • This Issue
  • Next Article
    Uniqueness and nondegeneracy of ground states for nonlinear Schrödinger equations with attractive inverse-power potential
January  2021, 20(1): 145-158. doi: 10.3934/cpaa.2020261

A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle

1. 

Dipartimento di Matematica e Applicazioni "R. Caccioppoli", Università degli studi di Napoli Federico Ⅱ, Via Cintia, Complesso Universitario Monte S. Angelo, 80126 Napoli, Italy

2. 

Dipartimento di Ingegneria Elettrica e dell'Informazione "M. Scarano", Università degli Studi di Cassino e del Lazio Meridionale, Via G. Di Biasio n. 43, 03043 Cassino (FR), Italy

* Corresponding author

Received  May 2020 Revised  August 2020 Published  October 2020

Fund Project: This work has been partially supported by GNAMPA of INdAM and by Progetto di eccellenza "Sistemi distribuiti intelligenti" of Dipartimento di Ingegneria Elettrica e dell'Informazione "M. Scarano"

In this paper we study the first Steklov-Laplacian eigenvalue with an internal fixed spherical obstacle. We prove that the spherical shell locally maximizes the first eigenvalue among nearly spherical sets when both the internal ball and the volume are fixed.

Citation: Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261
References:
[1]

F. Brock, An isoperimetric inequality for eigenvalues of the Stekloff problem, Z. Angew. Math. Mech., 81 (2001), 69-71.   Google Scholar

[2]

D. Bucur, V. Ferone, C. Nitsch, C. Trombetti, Weinstock inequality in higher dimensions, J. Differential Geom. (in press). arXiv: 1710.04587 Google Scholar

[3]

J. ChoeM. Ghomi and M. Ritoré, The relative isoperimetric inequality outside convex domains in $\mathbb{R}^n$, Calc. Var. Partial Differ. Equ., 29 (2007), 421-429.  doi: 10.1007/s00526-006-0027-z.  Google Scholar

[4]

G. CrastaI. Fragalá and F. Gazzola, A sharp upper bound for the torsional rigidity of rods by means of web functions, Arch. Ration. Mech. Anal., 164 (2002), 189-211.  doi: 10.1007/s002050200205.  Google Scholar

[5]

F. Della Pietra and G. Piscitelli, An optimal bound for nonlinear eigenvalues and torsional rigidity on domains with holes, Milan J. Math., (2020), 12pp. doi: 10.1007/s00032-020-00320-9.  Google Scholar

[6]

M. Egert and P. Tolksdorf, Characterizations of Sobolev functions that vanish on a part of the boundary, Discrete Contin. Dyn. Syst. Ser. S, 10 (2017), 729-743.  doi: 10.3934/dcdss.2017037.  Google Scholar

[7]

V. FeroneC. Nitsch and C. Trombetti, On a conjectured reverse Faber-Krahn inequality for a Steklov-type Laplacian eigenvalue, Commun. Pure Appl. Anal., 14 (2015), 63-82.  doi: 10.3934/cpaa.2015.14.63.  Google Scholar

[8]

I. Ftouhi, Where to place a spherical obstacle so as to maximize the first Steklov eigenvalue, hal: 02334941. doi: 10.13140/RG.2.2.12780.72324.  Google Scholar

[9]

B. Fuglede, Stability in the isoperimetric problem for convex or nearly spherical domains in $ \mathbb{R}^n$, Trans. Amer. Math. Soc., 314 (1989), 619-638.  doi: 10.2307/2001401.  Google Scholar

[10]

J. Hersch, Contribution to The Method of Interior Parallels Applied to Vibrating Membranes, Stanford Univ. Press, Stanford, Calif. (1962), 132-139.  Google Scholar

[11]

G. Paoli, G. Piscitelli and L. Trani, Sharp estimates for the first $p$-laplacian eigenvalue and for the $p$-torsional rigidity on convex sets with holes, ESAIM. Contr. Optim Calc. Var., (in press). doi: 10.1051/cocv/2020033.  Google Scholar

[12]

L. E. Payne and H. F. Weinberger, Some isoperimetric inequalities for membrane frequencies and torsional rigidity, J. Math. Anal. Appl., 2 (1961), 210-216.  doi: 10.1016/0022-247X(61)90031-2.  Google Scholar

[13]

G. Santhanam and S. Verma, On Eigenvalue Problems Related to the Laplacian in a Class of Doubly Connected Domains, arXiv: 1803.05750. Google Scholar

[14]

R. Weinstock, Inequalities for a classical eigenvalue problem, J. Rational Mech. Anal., 3 (1954), 745-753.  doi: 10.1512/iumj.1954.3.53036.  Google Scholar

show all references

References:
[1]

F. Brock, An isoperimetric inequality for eigenvalues of the Stekloff problem, Z. Angew. Math. Mech., 81 (2001), 69-71.   Google Scholar

[2]

D. Bucur, V. Ferone, C. Nitsch, C. Trombetti, Weinstock inequality in higher dimensions, J. Differential Geom. (in press). arXiv: 1710.04587 Google Scholar

[3]

J. ChoeM. Ghomi and M. Ritoré, The relative isoperimetric inequality outside convex domains in $\mathbb{R}^n$, Calc. Var. Partial Differ. Equ., 29 (2007), 421-429.  doi: 10.1007/s00526-006-0027-z.  Google Scholar

[4]

G. CrastaI. Fragalá and F. Gazzola, A sharp upper bound for the torsional rigidity of rods by means of web functions, Arch. Ration. Mech. Anal., 164 (2002), 189-211.  doi: 10.1007/s002050200205.  Google Scholar

[5]

F. Della Pietra and G. Piscitelli, An optimal bound for nonlinear eigenvalues and torsional rigidity on domains with holes, Milan J. Math., (2020), 12pp. doi: 10.1007/s00032-020-00320-9.  Google Scholar

[6]

M. Egert and P. Tolksdorf, Characterizations of Sobolev functions that vanish on a part of the boundary, Discrete Contin. Dyn. Syst. Ser. S, 10 (2017), 729-743.  doi: 10.3934/dcdss.2017037.  Google Scholar

[7]

V. FeroneC. Nitsch and C. Trombetti, On a conjectured reverse Faber-Krahn inequality for a Steklov-type Laplacian eigenvalue, Commun. Pure Appl. Anal., 14 (2015), 63-82.  doi: 10.3934/cpaa.2015.14.63.  Google Scholar

[8]

I. Ftouhi, Where to place a spherical obstacle so as to maximize the first Steklov eigenvalue, hal: 02334941. doi: 10.13140/RG.2.2.12780.72324.  Google Scholar

[9]

B. Fuglede, Stability in the isoperimetric problem for convex or nearly spherical domains in $ \mathbb{R}^n$, Trans. Amer. Math. Soc., 314 (1989), 619-638.  doi: 10.2307/2001401.  Google Scholar

[10]

J. Hersch, Contribution to The Method of Interior Parallels Applied to Vibrating Membranes, Stanford Univ. Press, Stanford, Calif. (1962), 132-139.  Google Scholar

[11]

G. Paoli, G. Piscitelli and L. Trani, Sharp estimates for the first $p$-laplacian eigenvalue and for the $p$-torsional rigidity on convex sets with holes, ESAIM. Contr. Optim Calc. Var., (in press). doi: 10.1051/cocv/2020033.  Google Scholar

[12]

L. E. Payne and H. F. Weinberger, Some isoperimetric inequalities for membrane frequencies and torsional rigidity, J. Math. Anal. Appl., 2 (1961), 210-216.  doi: 10.1016/0022-247X(61)90031-2.  Google Scholar

[13]

G. Santhanam and S. Verma, On Eigenvalue Problems Related to the Laplacian in a Class of Doubly Connected Domains, arXiv: 1803.05750. Google Scholar

[14]

R. Weinstock, Inequalities for a classical eigenvalue problem, J. Rational Mech. Anal., 3 (1954), 745-753.  doi: 10.1512/iumj.1954.3.53036.  Google Scholar

[1]

Rafael Abreu, Cristian Morales-Rodrigo, Antonio Suárez. Some eigenvalue problems with non-local boundary conditions and applications. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2465-2474. doi: 10.3934/cpaa.2014.13.2465

[2]

Monika Laskawy. Optimality conditions of the first eigenvalue of a fourth order Steklov problem. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1843-1859. doi: 10.3934/cpaa.2017089

[3]

Raúl Ferreira, Julio D. Rossi. Decay estimates for a nonlocal $p-$Laplacian evolution problem with mixed boundary conditions. Discrete & Continuous Dynamical Systems, 2015, 35 (4) : 1469-1478. doi: 10.3934/dcds.2015.35.1469

[4]

Gabriele Bonanno, Giuseppina D'Aguì. Mixed elliptic problems involving the $p-$Laplacian with nonhomogeneous boundary conditions. Discrete & Continuous Dynamical Systems, 2017, 37 (11) : 5797-5817. doi: 10.3934/dcds.2017252

[5]

Lujuan Yu. The asymptotic behaviour of the $ p(x) $-Laplacian Steklov eigenvalue problem. Discrete & Continuous Dynamical Systems - B, 2020, 25 (7) : 2621-2637. doi: 10.3934/dcdsb.2020025

[6]

Vincenzo Ferone, Carlo Nitsch, Cristina Trombetti. On a conjectured reverse Faber-Krahn inequality for a Steklov--type Laplacian eigenvalue. Communications on Pure & Applied Analysis, 2015, 14 (1) : 63-82. doi: 10.3934/cpaa.2015.14.63

[7]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[8]

Toshiyuki Ogawa, Takashi Okuda. Bifurcation analysis to Swift-Hohenberg equation with Steklov type boundary conditions. Discrete & Continuous Dynamical Systems, 2009, 25 (1) : 273-297. doi: 10.3934/dcds.2009.25.273

[9]

Mihai Mihăilescu, Julio D. Rossi. Monotonicity with respect to $ p $ of the First Nontrivial Eigenvalue of the $ p $-Laplacian with Homogeneous Neumann Boundary Conditions. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4363-4371. doi: 10.3934/cpaa.2020198

[10]

Xiaoyu Fu. Stabilization of hyperbolic equations with mixed boundary conditions. Mathematical Control & Related Fields, 2015, 5 (4) : 761-780. doi: 10.3934/mcrf.2015.5.761

[11]

Davide Guidetti. On hyperbolic mixed problems with dynamic and Wentzell boundary conditions. Discrete & Continuous Dynamical Systems - S, 2020, 13 (12) : 3461-3471. doi: 10.3934/dcdss.2020239

[12]

Alassane Niang. Boundary regularity for a degenerate elliptic equation with mixed boundary conditions. Communications on Pure & Applied Analysis, 2019, 18 (1) : 107-128. doi: 10.3934/cpaa.2019007

[13]

Matthias Geissert, Horst Heck, Christof Trunk. $H^{\infty}$-calculus for a system of Laplace operators with mixed order boundary conditions. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1259-1275. doi: 10.3934/dcdss.2013.6.1259

[14]

Carmen Calvo-Jurado, Juan Casado-Díaz, Manuel Luna-Laynez. The homogenization of the heat equation with mixed conditions on randomly subsets of the boundary. Conference Publications, 2013, 2013 (special) : 85-94. doi: 10.3934/proc.2013.2013.85

[15]

Arnaud Heibig, Mohand Moussaoui. Exact controllability of the wave equation for domains with slits and for mixed boundary conditions. Discrete & Continuous Dynamical Systems, 1996, 2 (3) : 367-386. doi: 10.3934/dcds.1996.2.367

[16]

B. Abdellaoui, E. Colorado, I. Peral. Existence and nonexistence results for a class of parabolic equations with mixed boundary conditions. Communications on Pure & Applied Analysis, 2006, 5 (1) : 29-54. doi: 10.3934/cpaa.2006.5.29

[17]

Boumediene Abdellaoui, Ahmed Attar, Abdelrazek Dieb, Ireneo Peral. Attainability of the fractional hardy constant with nonlocal mixed boundary conditions: Applications. Discrete & Continuous Dynamical Systems, 2018, 38 (12) : 5963-5991. doi: 10.3934/dcds.2018131

[18]

Petru Jebelean. Infinitely many solutions for ordinary $p$-Laplacian systems with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2008, 7 (2) : 267-275. doi: 10.3934/cpaa.2008.7.267

[19]

Nicola Abatangelo, Serena Dipierro, Mouhamed Moustapha Fall, Sven Jarohs, Alberto Saldaña. Positive powers of the Laplacian in the half-space under Dirichlet boundary conditions. Discrete & Continuous Dynamical Systems, 2019, 39 (3) : 1205-1235. doi: 10.3934/dcds.2019052

[20]

Roland Schnaubelt, Martin Spitz. Local wellposedness of quasilinear Maxwell equations with absorbing boundary conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 155-198. doi: 10.3934/eect.2020061

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (115)
  • HTML views (76)
  • Cited by (0)

[Back to Top]